Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Suffered from Otitis media. On Amoxicillin. Why is there pus in ears? Start entrogermina?

Hello Doctor, My baby (17 months) had suffered from Otitis Media few weeks ago, the doctor then prescribed her Amoxycyllin 400 mg dosage 2 times daily for 7 days, on the 4th day she started having severe diarrhea , so he stopped this medication on the 5th day and gave her Entrogermina + ORS and started another antibiotic named Toxim the very next day (for 4 days). She had severe diarrhea for about 4 days, and then on the 5th day the stools became normal. We checked with the doctor and he said that the PUS in the ear has also dried off. But after 7 days of all this, again my baby suffered with ear pain and had fever of 100 degrees, so we took her back to the same doctor again, who prescribed her Azithromycin 200 this time (as he suspected some viral infection), now this again led to bad stomach, so we started Entrogermina again, after just one dosage of Entrogermina, my baby s stools became normal. We havent given her Entrogermina after that yet, her stools are still normal, so should we start Entrogermina or not?
Asked On : Thu, 27 Sep 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Hello I am Dr Ravinder Sharma ENT surgeon
The drugs mentioned are commonly used drugs for ear infection. These are the common side effects of these drugs.
Loose motions are common with amoxycillin but I feel the doses mentioned here are more than the required dose for a 17 month old baby
Azithromycin also causes Gastro intestinal upset
I would advise you to continue enterogermina for 5 to 7 days
You kid has a rupture of ear drum It will take time to heal and if you tske precautions there are chances that it will heal faster (6 to 8 weeks time). I would advise you to start ear drops instead of heavy antibiotics.

I hope this answers your concerns. Feel free to contact me if your need more information on this

With warm regards

Ravinder Sharma
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor